On the Aα-spectral radius of connected graphs

Abdollah Alhevaz, Maryam Baghipur, Hilal Ahmad Ganie, Kinkar Chandra Das

Abstract


For a simple graph G, the generalized adjacency matrix Aα(G) is defined as Aα(G) = αD(G) + (1−α)A(G), α ∈ [0,1], where A(G) is the adjacency matrix and D(G) is the diagonal matrix of the vertex degrees. It is clear that A0(G) = A(G) and 2A1/2(G) = Q(G) implying that the matrix Aα(G) is a generalization of the adjacency matrix and the signless Laplacian matrix. In this paper, we obtain some new upper and lower bounds for the generalized adjacency spectral radius λ(Aα(G)), in terms of vertex degrees, average vertex 2-degrees, the order, the size, etc. The extremal graphs attaining these bounds are characterized. We will show that our bounds are better than some of the already known bounds for some classes of graphs. We derive a general upper bound for λ(Aα(G)), in terms of vertex degrees and positive real numbers bi. As application, we obtain some new upper bounds for λ(Aα(G)). Further, we obtain some relations between clique number ω(G), independence number γ(G) and the generalized adjacency eigenvalues of a graph G.

Keywords


Adjacency matrix, signless Laplacian matrix, generalized adjacency matrix, spectral radius, degree sequence, clique number, independence number

Full Text:

PDF


DOI: https://doi.org/10.26493/1855-3974.2697.43a

ISSN: 1855-3974

Issues from Vol 6, No 1 onward are partially supported by the Slovenian Research Agency from the Call for co-financing of scientific periodical publications